Alert archive / Illinois / Frost Advisories in 2020
Frost Advisory 3, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at May 10, 2020, 3:12 PM CDT for 15 counties in Illinois. It took effect at May 11, 2020, 1:00 AM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2020, 3:12 PM CDT (20:12 UTC)
- In effect from
- May 11, 2020, 1:00 AM CDT
- Expired
- May 11, 2020, 3:09 AM CDT
- In force
- 2 hr
- Issued by
- NWS Lincoln, IL
Counties Cass County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Marshall County, IL, Mason County, IL, Menard County, IL, Morgan County, IL, Peoria County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 52 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
060 WWUS73 KILX 102012 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 312 PM CDT Sun May 10 2020 ILZ027>031-036-037-040>042-047>051-110415- /O.NEW.KILX.FR.Y.0003.200511T0600Z-200511T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler- Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Rushville, Havana, Lincoln, Beardstown, Petersburg, Winchester, Jacksonville, and Springfield 312 PM CDT Sun May 10 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Portions of central and west central Illinois. * WHEN...From 1 AM to 8 AM CDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Goetsch
2 follow-up statements
917 WWUS73 KILX 110239 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 939 PM CDT Sun May 10 2020 ILZ027>031-036-037-040>042-047>051-111300- /O.CON.KILX.FR.Y.0003.200511T0600Z-200511T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler- Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Rushville, Havana, Lincoln, Beardstown, Petersburg, Winchester, Jacksonville, and Springfield 939 PM CDT Sun May 10 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY... * WHAT...Temperatures will fall into the middle 30s after clouds clear, after midnight, and will result in frost formation. * WHERE...Portions of central and west central Illinois. * WHEN...From 1 AM to 8 AM CDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Auten
524 WWUS73 KILX 110809 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 309 AM CDT Mon May 11 2020 ILZ027>031-036-037-040>042-047>051-110915- /O.CAN.KILX.FR.Y.0003.000000T0000Z-200511T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler- Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Rushville, Havana, Lincoln, Beardstown, Petersburg, Winchester, Jacksonville, and Springfield 309 AM CDT Mon May 11 2020 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Lincoln has cancelled the Frost Advisory. Cloud cover remained in place overnight keeping temperatures in the 40s. Widespread frost is no longer expected early this morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at May 10, 12:42 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 10, 12:42 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1242 PM CDT Sun May 10 2020 .SYNOPSIS... Issued at 911 AM CDT Sun May 10 2020 A fast moving cold front will cross the region today, resulting in winds becoming very gusty westerly winds. Scattered showers will also move through the region today through this evening. Afternoon highs will only be in the 50s across most of central Illinois, except the far southeast where highs could reach around 60. Clear skies and light winds tonight will allow temperatures to drop back into the middle 30s. && .UPDATE... Issued at 1038 AM CDT Sun May 10 2020 Upper air analysis this morning shows upper level cold core over southern WI rotating to the east southeast. 850mb cold advection over the region, with area of SC developing and moving from IA and spreading over all of IL, which will continue through the day today. With the cold air advection, scattered showers over the area to redevelop through afternoon. Instability marginal with plenty of cloud cover. && .SHORT TERM...(Today and tonight) ISSUED AT 338 AM CDT Sun May 10 2020 A cold front will slide through the area today with isolated to scattered showers pushing east early. Given how dry the lower layers of the atmosphere are right now, the precip amounts will be quite light. However, once the front pushes through, additional low level moisture will advect into the area this afternoon. Combined with the mid level trough also rotating through the area, additional isolated to scattered showers will return for the late afternoon and evening hours. The precip will move through quickly this evening, with skies becoming clear. South to southwest winds will become northwesterly and very gusty, with gusts around 30 mph possible after the front passes later this morning and through the afternoon. Winds will decrease this evening and with skies becoming mostly clear, temperatures will drop back into the middle 30s overnight. Some areas could see patchy frost in these conditions. Highs will remain in the 50s this afternoon with all the cloud cover, with areas in far southeast IL reaching to around 60. .LONG TERM...(Monday through Saturday) ISSUED AT 338 AM CDT Sun May 10 2020 A trough will remain over the Great Lakes region the beginning of the week with any precip makers remaining south of the CWA through Tuesday night. The weather pattern will then transition into a more zonal type flow, which will allow a weather system to move out of the southwest US and into the area by mid week. A warm front will push through first Wed and Wed night, followed by the low pressure area Thur and Thur night, and then the cold front on Friday. The cold front will then stall over the area for the weekend. Several rounds of showers and thunderstorms appear likely Wed night through Sat. This extended period of rainfall could bring a couple inches of precip to the region. Temps should warm through the period as somewhat zonal flow allows warmer air to advect into the region. Afternoon highs should be in the 70s for the latter half of the week with overnight lows in the 50s and 60s. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1241 PM CDT Sun May 10 2020 Strong gusty west ot northwest winds behind the cold front that passed through the region early this morning will continue to the evening. Upper level low/vort max over central part of the border of IL/WI seen in IR satellite data, rotating to the southeast, with extensive SC desk over IA rotating into IL. cold air advection still seen in cloud pattern and in SPc mesoanalysis 850mb data will could to keep cloud desk into the evening, when the advection begins to weaken and the upper system moves off to the east. Clearing will then push into region from west and winds to diminish. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Goetsch SYNOPSIS...Goetsch SHORT TERM...Auten LONG TERM...Auten AVIATION...Goetsch
Hazardous weather outlook, May 10, 11:59 AM CDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1159 AM CDT Sun May 10 2020 ILZ027>031-037-111300- Knox-Marshall-Peoria-Stark-Tazewell-Woodford- 1159 AM CDT Sun May 10 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Northwest winds will gust to around 35 mph today, causing travel difficulties for high profile vehicles. Minor flooding on the Illinois River at Henry will subside around midday, but will continue downstream through Peoria for several more days. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Occasional thunderstorms will occur from Wednesday through Saturday. While severe weather is currently not expected, a couple inches of rain are likely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ036-040-041-047-049-050-111300- Cass-Fulton-Mason-Morgan-Schuyler-Scott- 1159 AM CDT Sun May 10 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Northwest winds will gust to around 35 mph today, causing travel difficulties for high profile vehicles. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Occasional thunderstorms will occur from Wednesday through Saturday. While severe weather is currently not expected, a couple inches of rain are likely. Minor to moderate flooding will continue along the Illinois River for the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-048-051>057-061>063-066>068-071>073-111300- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt- Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon-McLean-Menard- Moultrie-Piatt-Richland-Sangamon-Shelby-Vermilion- 1159 AM CDT Sun May 10 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Northwest winds will gust from 35 to 40 mph today, causing travel difficulties for high profile vehicles. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Occasional thunderstorms will occur from Wednesday through Saturday. While severe weather is currently not expected, a couple inches of rain are likely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Goetsch
Nearby
Frost Advisories in Illinois, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.